MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in the left carotid artery.After a v-18 wire crossed the lesion, a 5.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for dilation.When the device reached the lesion and the physician was adjusting and pressing, it was noted that the delivery shaft was fractured.The device was retrieved with a snare and the procedure was completed with another of the same device.No further patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/20/2018 11:32 am ct.The report number is being corrected from: 2134265-2018-64580 to: 2134265-2018-61930.
 
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in the left carotid artery.After a v-18 wire crossed the lesion, a 5.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for dilation.When the device reached the lesion and the physician was adjusting and pressing, it was noted that the delivery shaft was fractured.The device was retrieved with a snare and the procedure was completed with another of the same device.No further patient complications were reported and the patient's status was stable.Device evaluated by mfr: returned product consisted of a sterling mr balloon catheter.The balloon was loosely folded and there was blood in the balloon and inner lumen.Only 71 cm of the distal end of the device was returned for analysis.The tip, balloon, markerbands and inner/outer sheaths were microscopically and visually inspected.Inspection revealed a separation in the shaft with 47 cm of the shaft was stretched with numerous shaft kinks, tip damage (from being used with a guide wire), inner shaft separated at the port weld/exit notch (25 cm from the tip) and port weld/exit notch damage (ripped).Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7965973
Report Number2134265-2018-61930
Device Sequence Number11121329
Product Code DQY
UDI-Device Identifier08714729757122
UDI-Public08714729757122
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0021884846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 09/30/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;